MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71335752
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr procedure, the patient has undergone recurrent dislocations due to soft tissue laxity.For this reason, revision surgery was performed and the 36 mm id 52 mm od r3 xlpe liner was removed and replaced with a constrained r3 insert 22mm id 52mm od ref 71339152, lot 18cm20359a to support the soft tissue laxity.All explanted implants have been discarded.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, and the reported event could not be confirmed.A review of the device history records for the reported batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Although there were no prior complaints for three of the four reported devices.A clinical analysis indicated that it was reported that after a thr procedure (b)(6) 2018, the patient has undergone recurrent dislocations due to soft tissue laxity.For this reason, revision surgery was performed (b)(6) 2020 and the stem was removed to gain access to the acetabulum (stem was well fixed, well-positioned) and replaced with a same-sized stem.All explanted implants have been discarded.No medical imaging or clinical documentation has been provided to confirm the recurrent dislocations.Without supporting medical documentation, a thorough medical assessment cannot be performed.In the event additional medical/clinical records are received, the clinical task will be re-opened and a thorough assessment will be rendered at that time.The risk management file and instructions of use for the product were reviewed.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.If new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Be re-opened.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9824362
Report Number1020279-2020-00844
Device Sequence Number3068031
Product Code JDI
UDI-Device Identifier03596010598332
UDI-Public03596010598332
Combination Product (Y/N)N
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model Number71335752
Device Catalogue Number71335752
Device Lot Number15JM20035
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1